MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV VALVE 9/29; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV VALVE 9/29; HYDROCEPHALUS VALVES
Model Number FV295T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: no significant deformation or damage of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is permeable, albeit with difficulty.Computer controlled test: to investigate the claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The first measurement showed that the valve in the horizontal body position is with a value of 16.29 cmh2o outside the tolerance (9 cmh2o± 2 cmh2o).The valve shows, contrary to the suspected overdrainage an underdrainage.In the second test a minimal improvement in the values was observed.With a measured value of 15.54 cmh2o, the valve was still out of tolerance.The test run in vertical position has shown that the valve in the reference flow range of 5 ml/h with a measured value of 0.66 cmh2o works within the tolerance (0 cmh2o ± 4 cmh2o).Results: first, we performed a visual inspection of the paedigav.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability of the valve.The valve was shown to be permeable, albeit with difficulty.Then we carried out a computer controlled simulated flow test.The measured opening pressure was within the accepted tolerance in the vertical position but not in the horizontal position.Contrary to the suspected overdrainage the valve tends to underdrain.Finally, we have dismantled the valve.Inside and outside the valve we have found salt-like substances.The deposits detected could have settled in the valve and caused functional impairments (non-permeability, under- and overdrainage).The cause of the valve blockage cannot be clearly determined retrospectively.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was an issue with paedigav valve 9/29 (#fv295t).According to the complainant, the valve was believed to be overdrainage.The complainant device was returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PAEDIGAV VALVE 9/29
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12926937
Report Number3004721439-2021-00797
Device Sequence Number4957895
Product Code JXG
UDI-Device Identifier04041906114565
UDI-Public4041906114565
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberFV295T
Device Catalogue NumberFV295T
Device Lot Number20034011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown